MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INT HEX CAP SCR 5.0MM X 30MM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INT HEX CAP SCR 5.0MM X 30MM; NAIL, FIXATION, BONE
Model Number 71642230
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a trauma surgery.When placing the int hex cap scr 5.0 mm x 30 mm, it was found that it was very short and the doctor decided to change it for a longer one.The procedure was successfully completed with a smith and nephew back up device.It was unknown if there was any surgical delay.Patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INT HEX CAP SCR 5.0MM X 30MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11833310
Report Number1020279-2021-04369
Device Sequence Number4243177
Product Code JDS
UDI-Device Identifier03596010464989
UDI-Public03596010464989
Combination Product (Y/N)N
PMA/510(K) Number
K981529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71642230
Device Catalogue Number71642230
Device Lot Number20CB00417
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date09/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;